Hail, Henry
- When
- May 25, 3:18 PM EST
- Where
- Henry County, 5 mi N of Okolona
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.417, -84.217
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 25, 2:10 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 203 PM EST FRI MAY 24 2002 SHORT TERM DISCUSSION... COLD FRONT MOVING THROUGH AREA WITH STG TO SVR STORMS RAPIDLY DEVELOPING. FRONT WILL EXIT THE AREA BY EARLY EVENING. WILL HAVE EARLY EVE WORDING IN EASTERN ZONES...DRY WEST. MODELS IN AGREEMENT ON BRINGING RIDGE OVER THE REGION FOR SUNDAY AND MEMORIAL DAY...FOR A BEAUTIFUL HOLIDAY WEEKEND AS MOSTLY SUNNY SKIES AND WARMING TEMPS DOMINATE. NO REAL COLD AIR TO SPEAK OF BEHIND THIS FRONT SO H85 TEMPS REBOUND +8 TO +10 SUNDAY AND TO +13 MEMORIAL DAY. GOING HIGHS LOOK GOOD FOR NOW...BUT DEPENDING ON EXACT AMOUNT OF COOLER AIR TO MOVE IN AND WARM LATE MAY SUN...WOULD NOT BE SURPRISED TO SEE TEMPS AT OR ABOVE GUIDANCE BOTH DAYS. WILL HAVE TO BUMP UP TEMPS FOR TUESDAY AS H85 TEMPS STAY IN THE +14 TO +16 RANGE WITH LITTLE IN THE WAY OF MSTR AROUND. WILL GO FOR AROUND 80 FOR NOW AND SEE HOW LATER MODEL RUNS TREND. AS FOR LOWS...TNGT WILL BE THE COOLEST OF THE NEXT SEVERAL... BUT EVEN THEN LOWS ONLY FALL INTO THE 40S TONIGHT AND 50S THE NEXT COUPLE OF DAYS. EXTENDED FORECAST... OVERALL NO MAJOR CHANGES TO EXTENDED. .IWX...NONE. FISHER/EDDY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 6 SSE PERU IN WIND DAMAGE
05/25/02 MIAMI NUMEROUS TREES AND
POWER LINES DOWN ON
STATE ROAD 19. REPORTED
BY HAM RADIO OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM 2 N LA FONTAINE IN .75 INCH HAIL
05/25/02 WABASH REPORTED ON AMERICAN
ROAD. REPORTED BY HAM
RADIO OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 12 SSW HUNTINGTON IN .75 INCH HAIL
05/25/02 HUNTINGTON REPORTED AT THE
INTERSECTION OF STATE
ROAD 105 AND COUNTY
ROAD 700 SOUTH.
REPORTED BY HAM RADIO
OPERATOR.
0250 PM 6 N WARREN IN .88 INCH HAIL
05/25/02 HUNTINGTON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 PM GRISSOM AFB IN 61 MPH TSTM GUST
05/25/02 MIAMI REPORTED BY OBSERVER.INZ004>009-014>018-022>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-252045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 311 PM EST SAT MAY 25 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 329 HAS BEEN CANCELLED FOR PORTIONS OF SOUTHWESTERN LOWER MICHIGAN AND NORTHERN INDIANA... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. IN MICHIGAN...CASS AND SAINT JOSEPH. IN INDIANA...ST JOSEPH...MARSHALL...FULTON...CASS...ELKHART AND KOSCIUSKO. THE WATCH REMAINS IN EFFECT FOR THE REMAINDER OF EXTREME SOUTHWESTERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWESTERN OHIO UNTIL 7 PM EST. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FISHER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 7 S MARION IN .75 INCH HAIL
05/25/02 GRANT REPORTED AT THE
INTERSECTION OF COUNTY
ROAD 700 S AND STATE
ROAD 9. REPORTED BY
STORM SPOTTER.The Northern Indiana radar (KIWX), 124 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290549, 5290550, 5290551, 5290552.